Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Used counter wart remover. Why has the area turned bright and red?

I had a wart on my next and used an over the counter wart remover. I was a liquid and I just painted it on with the brush it came with. When I first applied it, it burned a little. But as it dried the burning sensation went away. After a day and a half, I applied the remover 3 times, I washed off the remover to check to progress. The wart and surrounding skin had turned bright red and were incredibly sensitive. I think the wart remover has burned my skin. What can I do to help my next heal and to get rid of the redness? How long will it take to heal and is there a possibility it will scar .
Asked On : Thu, 16 Aug 2012
Answers:  1 Views:  471
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
The goal of wart treatment is to destroy or remove the wart without creating scar tissue, which can be more painful than the wart itself. Salicylic acid, a nonprescription medicine that softens the skin layers that form a wart so that they can be rubbed off. It is available as a paint, cream, plaster, tape, or patch that you put on the wart. Precautions: Do not apply topical salicylic acid to skin that is broken, red, swollen, irritated, or infected.Only apply topical salicylic acid to the areas of skin that are affected by your skin condition. Do not apply topical salicylic acid to large areas of your body.Do not cover the skin where you applied topical salicylic acid with a bandage or dressing.Reduce the frequency if there is pain/redness in the affected area.Avoid applying to the surrounding skin since its a corrosive.This might not scar.However to reduce the burning/redness you can apply a soothing agent like calamine lotion.Take your doctor's advise if this doesnot help.Hope this answers your question.Take care.
Answered: Sat, 12 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor